Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 9, NWS Eureka, CA

February 15, 2009

NWS Eureka, CA issued this small craft advisory at Feb 15, 2009, 9:08 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2009, 9:08 AM PST (17:08 UTC)
Expired
Feb 16, 2009, 9:00 AM PST
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WHUS76 KEKA 151708
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
908 AM PST SUN FEB 15 2009

PZZ450-455-470-475-160115-
/O.CAN.KEKA.GL.W.0048.000000T0000Z-090215T2000Z/
/O.NEW.KEKA.SC.Y.0009.090215T1708Z-090216T1500Z/
/O.CAN.KEKA.SE.W.0005.000000T0000Z-090215T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
908 AM PST SUN FEB 15 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PST MONDAY...
...GALE WARNING IS CANCELED...
...HAZARDOUS SEAS WARNING IS CANCELED...

STRONG SOUTHEASTERLY WINDS WILL CONTINUE THROUGH MONDAY MORNING
AS LOW PRESSURE REMAINS OFF THE COAST OF NORTHERN CALIFORNIA.
OCCASIONAL GUSTS TO 35 KT MAY STILL BE POSSIBLE IN THE OFFSHORE
WATERS BEYOND 10 NM THROUGH THE REMAINDER OF THE MORNING HOURS. THESE
STRONG WINDS WILL PRODUCE DANGEROUS AND STEEP WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
306 
WHUS76 KEKA 152240
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
240 PM PST SUN FEB 15 2009

PZZ450-455-470-475-160645-
/O.CON.KEKA.SC.Y.0009.000000T0000Z-090216T1500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
240 PM PST SUN FEB 15 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 7 AM PST MONDAY...

MODERATE SOUTHEAST WINDS WILL CONTINUE THROUGH MONDAY MORNING AS
LOW PRESSURE REMAINS OFF THE COAST OF NORTHERN CALIFORNIA.
OCCASIONAL GUSTS TO 35 KT MAY STILL BE POSSIBLE OVER THE OFFSHORE
WATERS BEYOND 10 NM. THESE STRONG WINDS WILL PRODUCE DANGEROUS AND
STEEP WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
820 
WHUS76 KEKA 161037
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
237 AM PST MON FEB 16 2009

PZZ450-455-470-161145-
/O.CAN.KEKA.SC.Y.0009.000000T0000Z-090216T1500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
237 AM PST MON FEB 16 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ475-161700-
/O.EXT.KEKA.SC.Y.0009.000000T0000Z-090216T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
237 AM PST MON FEB 16 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS NOW IN EFFECT
UNTIL 9 AM PST THIS MORNING... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 4:40 AM PST, 4 hours 28 minutes earlier.

Area forecast discussion, Feb 15, 4:40 AM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
440 AM PST SUN FEB 15 2009

.SYNOPSIS...LOW PRESSURE OFF THE NORTH COAST WILL PRODUCE PERIODS OF
RAIN AND HIGH ELEVATION SNOW THROUGH MONDAY. A BREAK IN THE WET
PATTERN IS EXPECTED FOR THE MIDDLE OF THE WEEK BEFORE THE THREAT FOR
RAIN AND SNOW RETURNS.

&&

.SHORT TERM...TODAY THROUGH TUESDAY...QUITE THE COMPLICATED FORECAST
PACKAGE WITH IMMEDIATE CONCERNS BEING WIND...CONVECTION...PRECIP
AMOUNTS...AND SNOW LEVELS. SURFACE AND UPPER LEVEL LOWS ARE LOCATED
SOME 350 NM SW OF EUREKA AT EARLY MORNING...OR A LITTLE SOUTH OF
MODEL SUITE INITIALIZATION. HEAVY PRECIPITATION OVERNIGHT IN
ASSOCIATION WITH THE OCCLUDED FRONT HAS SHIFTED NORTH AND EAST OF
THE AREA...WITH A DRY SLOT IMPINGING ON THE COAST. A NUMBER OF
LIGHTNING STRIKES WERE RECORDED NEAR POINT ARENA...BOTH OVER THE
WATER AND ON THE LAND...EARLIER THIS MORNING RIGHT ALONG THE FRONT.
WINDS HAVE ALSO BEEN A BIG STORY ALONG THE RIDGES AND ALSO THE
MENDOCINO COAST WITH GUSTS OF 50 MPH OR GREATER.

FOR TODAY...PERIODS OF SHOWERS WILL CONTINUE AS THE LOW WOBBLES
OFFSHORE. THERE REMAINS SOME THREAT FOR THUNDER...PRIMARILY ACROSS
THE SOUTHERN WATERS...OTHERWISE WINDS WILL SLOWLY EASE. WE HAVE LEFT
THE WINTER STORM WARNING UP DESPITE THE DECREASE IN PRECIP AT THE
CURRENT TIME...AS A RATHER POTENT SHORTWAVE ROUNDING THE BASE OF THE
TROUGH WILL REGENERATE MORE SHOWERS...AND HIGHER ELEVATION
SNOWS...LATER TODAY.

INTERMITTENT SHOWERS WILL CONTINUE INTO MONDAY AS THE LOW SLOWLY
APPROACHES THE COAST. WE HAVE MAINTAINED THUNDERSTORM CHANCES FOR
THE WATERS AND INTO COASTAL MENDOCINO FOR TOMORROW AS CONVECTIVE
PARAMETERS LOOK REASONABLE. THE LOW FINALLY IS ABSORBED AND SHUNTED
EAST BY TUESDAY SO A DRYING A WARMING TREND WILL COMMENCE.
BURGER

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...VERY LITTLE CHANGE
FROM THE PREVIOUS FORECAST. THE WET PATTERN WE'VE BECOME ACCUSTOMED
TO IN FEBRUARY WILL TAKE A BRIEF HIATUS THROUGH THE MIDDLE OF THE
WEEK WITH THE NEXT SYSTEM PARKED WELL OFFSHORE. LOW LEVEL OFFSHORE
FLOW MAY YIELD SOME PLEASANT AFTERNOON WEATHER IF CLOUDS REMAIN
TRANSPARENT ENOUGH. CONSIDERABLE UNCERTAINTY REMAINS WITH RESPECT TO
THE RETURN OF WET WEATHER AS THE PATTERN UPSTAIRS BECOMES SOMEWHAT
JAMMED. SO FOR NOW HAVE CONTINUED THE TREND OF GRADUALLY INCREASING
PRECIP CHANCES TOWARDS THE WEEKEND. BURGER

&&

.AVIATION...A SFC LOW OFF THE COAST IS BRINGING RA AND HIGHER
ELEVATION SN THIS MORNING. SAT IMAGERY SHOWS A DRY SLOT MOVG INTO
CWA FROM SW ATTM WITH CU BEGINNING TO DEVELOP IN IT. WILL TRANSITION
PRECIP FROM STRATIFORM TO SHOWERY EARLY THIS AM AS LOW WILL SLOWLY
DRIFT S. IN ADDITION TO PRECIP AND MVFR CIGS...THE PRESSURE GRADIENT
REMAINS STRONG ACROSS THE CWA WITH A 9.4MB DIFF BETWEEN SAC AND ACV
AND 10.8MB BETWEEN SAC/CEC. THIS WILL MAINTAIN GUSTY...BREEZY WINDS
ESPECIALLY ALONG THE COAST AND HIGHER TERRAIN. WRF AND RUC MODELS IN
DECENT AGREEMENT NEXT SHOT OF SHOWERS REACHING THE COAST LATE THIS
MORNING TO EARLY AFTERNOON AS ANOTHER VORT MAX ROTATES AROUND THE
UPPER LOW SO INCLUDED TEMPO MVFR CONDITIONS THROUGH THE AFTERNOON. BC

&&

.MARINE...S TO SE GALES WILL CONTINUE THROUGH THE MORNING AS THE
COLD FRONT FORM A SURFACE LOW AROUND 40N129W PUSHES ACROSS THE
WATERS. OFFSHORE BUOYS HAVE REPORTED GUSTS TO 45-47KTS AHEAD OF THE
FRONT...SO INCLUDED MENTION OF OCCASIONAL GUSTS TO STORM FORCE OVER
THE SOUTHERN WATERS THIS MORNING. MODELS IN GOOD AGREEMENT IN SFC
LOW WEAKENING AS IT REMAINS NEARLY STATIONARY TODAY...THEN DRIFT S
MON. ANOTHER SURFACE LOW WILL DROP OUT OF THE GULF OF AK AND MOVE S
JUST OFF THE CA COAST BY MID WEEK. GIVEN THE UNSETTLED WEATHER
PATTERN...GALE AND HAZ SEAS WARNINGS WILL BE POSSIBLE AGAIN BY MID
WEEK. BC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING ABOVE 3500 FEET FOR DEL
NORTE...HUMBOLDT...MENDOCINO AND TRINITY COUNTIES TODAY.

WIND ADVISORY IN EFFECT FOR COASTAL AREAS OF MENDOCINO COUNTY UNTIL
1 PM PST.

HAZARDOUS SEAS WARNING FROM PT ST GEORGE TO PT ARENA OUT TO 60NM
UNTIL NOON PST.

GALE WARNING FROM PT ST GEORGE TO PT ARENA OUT TO 60NM UNTIL NOON
PST.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 15, 9:07 AM PST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
907 AM PST SUN FEB 15 2009

CAZ003-004-076-161400-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
907 AM PST SUN FEB 15 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 6 PM PST TODAY
FOR SNOWFALL ABOVE 3500 FEET.  SEE AWIPS PRODUCT /SFOWSWEKA/
OR WMO HEADER /WWUS46 KEKA/ FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERY AND UNSETTLED WEATHER CONDITIONS ARE EXPECTED
TO CONTINUE THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 8:46 AM PSTWinter Weather AdvisoryEKA6 hr

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.